Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 9, 2021, 5:20 PM EDT for Catoosa County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 5:20 PM EDT (21:20 UTC)
- Expired
- Apr 9, 2021, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
133
WWUS82 KFFC 092120
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Fri Apr 9 2021
GAZ003-004-092145-
Whitfield GA-Catoosa GA-
520 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
CATOOSA COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT...a strong thunderstorm was over Ringgold...moving
northeast at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Varnell, Tunnel Hill, Cohutta, Boynton,
Beaumont, Beaverdale, Indian Springs and Graysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8486 3495 8483 3492 8484 3490 8483
3489 8483 3482 8519 3484 8520 3485 8520
3486 8521 3490 8524 3499 8514
TIME...MOT...LOC 2120Z 238DEG 18KT 3489 8515
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:23 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 9, 3:23 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 323 PM EDT Fri Apr 9 2021 .SHORT TERM /Tonight through Saturday Night/... Long story short, active weather is on tap through the short term period. Today, an occluded low has been slowly traversing the Upper Midwest while the Southeast has been beneath quasi-zonal upper flow. Weak perturbations in the flow will continue to work together with decent instability (MUCAPE 1000-1500 J/kg) to generate scattered thunderstorms across AL and (mainly) western GA through early evening. A messy area of widespread rain and embedded thunderstorms has been ongoing across the southern portion of the CWA (generally along and south of a line from Columbus to Macon to Swainsboro) for the last couple of hours, and with its associated cirrus shield, seems to have hindered convection that would have otherwise developed in this unstable environment. That said, will have to keep an eye on storms developing and drifting ENE across eastern AL into western GA this afternoon and evening, as well as development of convection north of the aforementioned area that has been worked over. Mid-level lapse rates have been in the neighorhood of 6.5-7.0 C/km thus far, so hail (some large) could be a concern. Damaging winds will also be a threat with stronger storms. Convective activity should wane within a few hours after sunset as daytime heating is lost. After a brief lull in PoPs overnight, our attention then turns to a QLCS that will be progressing across MS and AL during the late overnight hours and early morning hours of Saturday. Recent runs of the hi-res models suggest an arrival as early as 12z-13z in far western GA, with the QLCS reaching the metro Atlanta area around 16z-18z. Attendant to the QLCS will be a strong LLJ (the GFS is progging a 45-55 kt jet at 850 mb) which will translate to a damaging, straight-line wind threat. As is often the case with QLCSs, there is also the possibility for brief tornadoes to spin up along the leading edge of the system (specifically, 0-1 km SRH values around 200 m^2/s^2 are progged across western GA). A few hi-res models are showing a weakening trend in both model reflectivity and the LLJ as the QLCS pushes into the eastern half of the CWA around late morning to early afternoon. As a result, it appears that the greatest risk for severe storms with the aforementioned threats will be across the western half of the CWA (and this is roughly where the SPC currently has a Slight Risk in its Day 2 Convective Outlook). Still, damaging winds will be a threat and a brief, spin-up tornado cannot be ruled out across the eastern half of the CWA tomorrow afternoon (where the SPC has a Marginal Risk). Martin && .LONG TERM /Sunday through Friday/... As the long term period begins on Sunday morning, the cold front will be pushing south and east through the forecast area, with scattered showers and thunderstorms ongoing ahead of the front. Rain chances are expected to persist across east-central Georgia during the daytime on Sunday as the front gradually slows throughout the day. With lingering moist air in this area (with dewpoints in the low to mid 60s) and destabilization from diurnal heating, there is a chance that some isolated thunderstorms could become strong to severe in east-central Georgia on Sunday afternoon, with damaging wind gusts being the primary threat associated with any severe thunderstorms that occur. The frontal boundary is expected to sink into Florida on Sunday night, where it will then stall, keeping precipitation mainly focused to the south of the forecast area. Broad upper level ridging and high pressure at the surface will then build over much of the southeastern CONUS early Monday, remaining in place before shifting offshore late Tuesday. The influence of this high pressure should keep conditions relatively clear and dry during the early parts of next week. After the upper ridge moves away from the area, a quasi-zonal flow pattern will set up over much of the region, with moisture increasing across the area from the west. Meanwhile, another frontal boundary is anticipated to move across much of the forecast area on Tuesday into Wednesday before stalling across central Georgia on Thursday. The stalled front should then provide a focus for convection, warranting chance PoPs each day through the end of next week. King && AVIATION... 18Z Update... Scattered to widespread SHRA/TSRA are underway at CSG and just south of MCN as of this update. This activity should lift north/fill in from the west across the remaining TAF sites between 20z and 01z, then wane within a few hours after sunset. Cigs will fall to MVFR around 03z at KATL and metro Atl TAF sites, then to IVR around 12z as a line of showers and storms enters western GA. Have PROB30 for 14z-17z for -TSRA as the line pushes through. As far as winds go, should stay SE around 7-10 kts with occasional gusts through Saturday morning. Could have some strong gusts with the passage of the line of storms, but confidence is too low to pin down timing and strength of gusts at this time. //ATL Confidence...18Z Update... Medium confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 59 74 58 75 / 40 80 40 20 Atlanta 61 70 57 72 / 30 90 30 10 Blairsville 57 66 52 69 / 50 90 50 10 Cartersville 60 71 54 72 / 50 90 30 10 Columbus 61 72 59 77 / 40 90 30 20 Gainesville 60 69 57 72 / 40 90 40 10 Macon 60 76 58 79 / 30 80 40 30 Rome 61 72 53 74 / 60 90 30 10 Peachtree City 60 71 56 74 / 40 90 30 20 Vidalia 60 83 62 79 / 40 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Apr 9, 11:07 AM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1107 AM EDT Fri Apr 9 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1107 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across portions of north and central Georgia through the evening hours. Some strong to severe storms will be possible. The primary threats will be large hail, damaging winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A line of strong storms is expected to push through the forecast area from west to east Saturday morning into the afternoon. Some storms could be severe, and the main threats will be damaging winds and a few brief, spin-up tornadoes. A chance for showers and thunderstorms will return to the forecast area by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 9, 3:44 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Fri Apr 9 2021
GAZ011-092015-
Chattooga GA-
344 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA COUNTY UNTIL 415 PM
EDT...
At 344 PM EDT...a strong thunderstorm was over Lyerly, or near
Summerville...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Menlo, Berryton, Chattoogaville, Tidings,
James H. Floyd State Park, Holland and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8540 3458 8536 3459 8535 3459 8528
3446 8517 3444 8518 3443 8521 3441 8522
3441 8524 3440 8527 3437 8533 3434 8536
3431 8543 3436 8548 3450 8551
TIME...MOT...LOC 1944Z 232DEG 11KT 3443 8543
WIND...40MPHSpecial weather statement, Apr 9, 4:35 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
435 PM EDT Fri Apr 9 2021
GAZ001>003-092100-
Catoosa GA-Walker GA-Dade GA-
435 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...WALKER AND
DADE COUNTIES UNTIL 500 PM EDT...
At 435 PM EDT...a strong thunderstorm was over Cooper Heights, or 8
miles northwest of Lafayette...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Rising Fawn, Noble, Lakeview, Indian Springs, Graysville, Blue
Spring, Wildwood, Fairview, Boynton, Beaumont, Chattanooga Valley,
Cloudland Canyon State Park, Cooper Heights and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8507 3465 8535 3475 8554 3498 8542
3499 8509
TIME...MOT...LOC 2035Z 208DEG 26KT 3478 8541
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 9, 4:37 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
437 PM EDT Fri Apr 9 2021
GAZ002-004-011-012-019-092115-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
437 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...SOUTHERN
WHITFIELD...SOUTHEASTERN WALKER...NORTHWESTERN GORDON AND
NORTHEASTERN FLOYD COUNTIES UNTIL 515 PM EDT...
At 437 PM EDT...a strong thunderstorm was over Everett Springs, or 8
miles west of Calhoun...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Calhoun, Resaca, Oostanaula, Subligna, Sugar Valley, Redbud, Everett
Springs, Lake Marvin, Tilton, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3466 8492 3464 8492 3463 8491 3462 8491
3462 8488 3453 8478 3445 8504 3456 8526
3474 8502
TIME...MOT...LOC 2037Z 251DEG 13KT 3453 8511
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 9, 5:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Fri Apr 9 2021
GAZ003-004-092145-
Whitfield GA-Catoosa GA-
520 PM EDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
CATOOSA COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT...a strong thunderstorm was over Ringgold...moving
northeast at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Varnell, Tunnel Hill, Cohutta, Boynton,
Beaumont, Beaverdale, Indian Springs and Graysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8486 3495 8483 3492 8484 3490 8483
3489 8483 3482 8519 3484 8520 3485 8520
3486 8521 3490 8524 3499 8514
TIME...MOT...LOC 2120Z 238DEG 18KT 3489 8515
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:11 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Apr 9, 9:11 AM EDT | Special Weather Statement | FFC | Stewart | 34 min |
| Apr 9, 9:44 AM EDT | Special Weather Statement | FFC | Stewart | 46 min |
| Apr 9, 3:44 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Apr 9, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 33 min |
| Apr 9, 4:35 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 25 min |
| Apr 9, 4:37 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Apr 9, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 24 min |
| Apr 9, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 14 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.